MAUDE Adverse Event Report: ENCORE MEDICAL L.P FMP HIP; LINER, ACETABULAR, NEUTRAL, FMP 28X0XMP7 CM

ENCORE MEDICAL L.P FMP HIP; LINER, ACETABULAR, NEUTRAL, FMP 28X0XMP7 CM
Model Number 431-28-107
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - normal wear and tear after 17 years of use.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as wear and tear.The previous surgery and the revision detailed in this investigation occurred over 17 years and 1 week apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device and its applicable concomitant devices were within their respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to wear and tear.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.There are many factors that may contribute to the event that are outside the control of djo surgical such as degenerative bone disease, excessive range of motion, excessive loading, ageing of the patient, patient activities, an unbalanced joint and trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FMP HIP
Common Device Name
LINER, ACETABULAR, NEUTRAL, FMP 28X0XMP7 CM
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd.
9800 metric blvd
austin,tx 78758-5445
MDR Report Key8804912
Report Number1644408-2019-00661
Device Sequence Number2693672
Product Code LPH
UDI-Device Identifier00888912084406
UDI-Public(01)00888912084406
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2005
Device Model Number431-28-107
Device Catalogue Number431-28-107
Device Lot Number677721
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
497-28-350 LOT 770011
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR